MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X MM56; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X MM56; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71332756
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/21/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a right hip revision surgery due to severe pain and instability.
 
Additional Manufacturer Narrative
The devices, intended for use in treatment, were not returned for evaluation.A clinical evaluation was conducted and per the surgical technique, the acetabular component is to be impacted with 15-20° of anteversion and 40-45° inclination angle.However, the operative report indicated the acetabular component was implanted at approximately 20-25° anteversion and during the revision the cup was noted to be anteverted significantly.It is unknown to what extent the significant anteversion impacted the patient¿s pain.The patient impact beyond the pain, revision, and expected transient post-op convalescence period cannot be determined.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Some potential probable causes of the event could include, malposition of the device or improper device selection.Please refer to the instructions for use for recommendations on proper use of the device to prevent future reoccurrence of the reported event.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
R3 0 DEG XLPE ACET LNR 36MM X MM56
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9101208
Report Number1020279-2019-03445
Device Sequence Number2568352
Product Code MBL
UDI-Device Identifier03596010598004
UDI-Public03596010598004
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/08/2023
Device Model Number71332756
Device Catalogue Number71332756
Device Lot Number13EM05296
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;